Alert archive / Idaho / Red Flag Warnings in 2012

Red Flag Warning 20, NWS Boise, ID

August 9, 20124 counties in Idaho

NWS Boise, ID issued this red flag warning at Aug 9, 2012, 12:52 PM MDT for 4 counties in Idaho. It took effect at Aug 9, 2012, 6:00 PM MDT. It was in force for 26 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 9, 2012, 12:52 PM MDT (18:52 UTC)
In effect from
Aug 9, 2012, 6:00 PM MDT
Expired
Aug 10, 2012, 8:00 PM MDT
In force
26 hr
Issued by
NWS Boise, ID

Counties Boise County, ID, Gem County, ID, Idaho County, ID, Valley County, ID

The radar

The Boise radar (KCBX), 135 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 6.9 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2012-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2012-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2750 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

745 
WWUS85 KBOI 091852
RFWBOI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
1252 PM MDT THU AUG 9 2012

...THUNDERSTORMS WILL EXPAND FROM THE SHOSHONE BLM TONIGHT THROUGH
THE EASTERN PAYETTE AND BOISE NATIONAL FORESTS FRIDAY...

.A SURFACE LOW WILL EXPAND NORTH FROM NEAR THE IDAHO NEVADA BORDER
THIS AFTERNOON THROUGH SOUTHWEST IDAHO ON FRIDAY. THE LOW WILL
BRING ANOTHER ROUND OF THUNDERSTORMS FIRING OFF OF MONSOON
MOISTURE ACROSS SOUTH CENTRAL IDAHO THIS AFTERNOON THROUGH EARLY
FRIDAY EVENING...AND THE BOISE NATIONAL FOREST AND EASTERN
PAYETTE NATIONAL FOREST ON FRIDAY.

IDZ418-100300-
/O.NEW.KBOI.FW.W.0020.120810T0000Z-120811T0200Z/
WESTERN TWIN FALLS BLM-
1252 PM MDT THU AUG 9 2012

...RED FLAG WARNING IN EFFECT FROM 6 PM THIS EVENING TO 8 PM MDT
FRIDAY FOR LIGHTNING FOR WESTERN TWIN FALLS BLM...WHICH IS FIRE
WEATHER ZONE 418...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A RED FLAG
WARNING FOR LIGHTNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING
TO 8 PM MDT FRIDAY. 

* THUNDERSTORMS...SCATTERED THUNDERSTORMS WITH ABUNDANT LIGHTNING.

* OUTFLOW WINDS...40 TO 50 MPH POSSIBLE. RAINFALL LIMITED TO
  DIRECTLY UNDER STORM CORES...UP TO 0.25 INCHES WITH LITTLE OR NO
  RAINFALL OUTSIDE OF STORM CORES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. 

&&



$$

IDZ402>404-408-419-100300-
/O.NEW.KBOI.FW.W.0020.120810T1200Z-120811T0200Z/
EASTERN PAYETTE NATIONAL FOREST-NORTHERN BOISE NATIONAL FOREST-
SOUTHERN BOISE NATIONAL FOREST-TREASURE VALLEY-OWYHEE MOUNTAINS-
1252 PM MDT THU AUG 9 2012

...RED FLAG WARNING IN EFFECT FROM 6 AM TO 8 PM MDT FRIDAY FOR
LIGHTNING FOR EASTERN PAYETTE NATIONAL FOREST...NORTHERN BOISE
NATIONAL FOREST...SOUTHERN BOISE NATIONAL FOREST...TREASURE
VALLEY AND OWYHEE MOUNTAINS...WHICH ARE FIRE WEATHER ZONES 402...
403...404...408 AND 419...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A RED FLAG
WARNING FOR LIGHTNING...WHICH IS IN EFFECT FROM 6 AM TO 8 PM MDT
FRIDAY. 

* THUNDERSTORMS...SCATTERED THUNDERSTORMS WITH ABUNDANT LIGHTNING.


* OUTFLOW WINDS...40 TO 50 MPH POSSIBLE WITH LITTLE RAINFALL
  EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.

&&

$$


L
6 follow-up statements
780 
WWUS85 KBOI 092133
RFWBOI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
333 PM MDT THU AUG 9 2012

...THUNDERSTORMS WILL EXPAND FROM THE SHOSHONE BLM TONIGHT
THROUGH THE EASTERN PAYETTE AND BOISE NATIONAL FORESTS FRIDAY...

.A SURFACE LOW WILL EXPAND NORTH FROM NEAR THE IDAHO NEVADA
BORDER THIS AFTERNOON THROUGH SOUTHWEST IDAHO ON FRIDAY. THE LOW
WILL BRING ANOTHER ROUND OF THUNDERSTORMS FIRING OFF OF MONSOON
MOISTURE ACROSS SOUTH CENTRAL IDAHO THIS AFTERNOON THROUGH EARLY
FRIDAY EVENING...AND THE BOISE NATIONAL FOREST AND EASTERN
PAYETTE NATIONAL FOREST ON FRIDAY.

IDZ418-101600-
/O.CON.KBOI.FW.W.0020.120810T0000Z-120811T0200Z/
WESTERN TWIN FALLS BLM-
333 PM MDT THU AUG 9 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT FRIDAY FOR
LIGHTNING FOR WESTERN TWIN FALLS BLM...WHICH IS FIRE WEATHER ZONE
418...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT FRIDAY. 

* THUNDERSTORMS...SCATTERED THUNDERSTORMS WITH ABUNDANT 
  LIGHTNING.

* OUTFLOW WINDS...40 TO 50 MPH POSSIBLE. RAINFALL LIMITED TO 
  DIRECTLY UNDER STORM CORES...UP TO 0.25 INCHES WITH LITTLE OR 
  NO RAINFALL OUTSIDE OF STORM CORES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.

&&

$$

IDZ402>404-408-419-101600-
/O.CON.KBOI.FW.W.0020.120810T1200Z-120811T0200Z/
EASTERN PAYETTE NATIONAL FOREST-NORTHERN BOISE NATIONAL FOREST-
SOUTHERN BOISE NATIONAL FOREST-TREASURE VALLEY-OWYHEE MOUNTAINS-
333 PM MDT THU AUG 9 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM 6 AM TO 8 PM MDT
FRIDAY FOR LIGHTNING FOR EASTERN PAYETTE NATIONAL FOREST...
NORTHERN BOISE NATIONAL FOREST...SOUTHERN BOISE NATIONAL FOREST...
TREASURE VALLEY AND OWYHEE MOUNTAINS...WHICH ARE FIRE WEATHER
ZONES 402... 403...404...408 AND 419...

A RED FLAG WARNING REMAINS IN EFFECT FROM 6 AM TO 8 PM MDT
FRIDAY. 

* THUNDERSTORMS...SCATTERED THUNDERSTORMS WITH ABUNDANT 
  LIGHTNING.

* OUTFLOW WINDS...40 TO 50 MPH POSSIBLE WITH LITTLE RAINFALL 
  EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.

&&

$$


L
168 
WWUS85 KBOI 100502
RFWBOI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
1102 PM MDT THU AUG 9 2012

...THUNDERSTORMS WILL EXPAND FROM THE SHOSHONE BLM TONIGHT
THROUGH THE EASTERN PAYETTE AND BOISE NATIONAL FORESTS FRIDAY...

.THUNDERSTORMS ALONG THE IDAHO/NEVADA BORDER THIS EVENING WILL
SPREAD NORTHEASTWARD INTO CENTRAL IDAHO FRIDAY AND BECOME MORE
NUMEROUS AS AN UPPER TROUGH COMES IN FROM THE WEST. DRIER AIR
FRIDAY EVENING WILL DIMINISH THE THUNDERSTORMS.

IDZ418-101315-
/O.CON.KBOI.FW.W.0020.000000T0000Z-120811T0200Z/
WESTERN TWIN FALLS BLM-
1102 PM MDT THU AUG 9 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT FRIDAY FOR
LIGHTNING IN THE WESTERN TWIN FALLS BLM...WHICH IS FIRE WEATHER
ZONE 418...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT FRIDAY. 

* THUNDERSTORMS...SCATTERED THUNDERSTORMS WITH ABUNDANT 
  LIGHTNING. 

* OUTFLOW WINDS...40 MPH POSSIBLE. RAINFALL LIMITED TO DIRECTLY
  UNDER STORM CORES...UP TO 0.25 INCHES WITH LITTLE OR NO RAINFALL
  OUTSIDE OF STORM CORES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.

&&

$$

IDZ402>404-408-419-101315-
/O.CON.KBOI.FW.W.0020.120810T1200Z-120811T0200Z/
EASTERN PAYETTE NATIONAL FOREST-NORTHERN BOISE NATIONAL FOREST-
SOUTHERN BOISE NATIONAL FOREST-TREASURE VALLEY-OWYHEE MOUNTAINS-
1102 PM MDT THU AUG 9 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM 6 AM TO 8 PM MDT
FRIDAY FOR LIGHTNING IN THE EASTERN PAYETTE NATIONAL FOREST...
NORTHERN BOISE NATIONAL FOREST... SOUTHERN BOISE NATIONAL
FOREST...TREASURE VALLEY...AND OWYHEE MOUNTAINS...WHICH ARE FIRE
WEATHER ZONES 402...403...404...408...AND 419...

A RED FLAG WARNING REMAINS IN EFFECT FROM 6 AM TO 8 PM MDT
FRIDAY. 

* THUNDERSTORMS...SCATTERED THUNDERSTORMS WITH ABUNDANT LIGHTNING.

* OUTFLOW WINDS...40 MPH POSSIBLE WITH LITTLE RAINFALL EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.

&&

$$


L
433 
WWUS85 KBOI 100855
RFWBOI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
255 AM MDT FRI AUG 10 2012

...THUNDERSTORMS WILL EXPAND FROM THE SHOSHONE BLM TONIGHT
THROUGH THE EASTERN PAYETTE AND BOISE NATIONAL FORESTS FRIDAY...

.THUNDERSTORMS ALONG THE IDAHO/NEVADA BORDER THIS MORNING WILL
SPREAD NORTHEASTWARD INTO CENTRAL IDAHO TODAY AND BECOME MORE
NUMEROUS AS AN UPPER TROUGH COMES IN FROM THE WEST. STORMS WILL
MOVE EAST OF THE AREA THIS EVENING AS THE UPPER LEVEL FORCING
MOVES AWAY AND DRIER AIR MOVES IN FROM THE WEST.

IDZ418-101700-
/O.CON.KBOI.FW.W.0020.000000T0000Z-120811T0200Z/
WESTERN TWIN FALLS BLM-
255 AM MDT FRI AUG 10 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR LIGHTNING IN THE WESTERN TWIN FALLS BLM...WHICH IS FIRE
WEATHER ZONE 418...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING.

* THUNDERSTORMS...SCATTERED THUNDERSTORMS WITH ABUNDANT 
  LIGHTNING. 

* OUTFLOW WINDS...40 MPH POSSIBLE. RAINFALL LIMITED TO DIRECTLY 
  UNDER STORM CORES...UP TO 0.25 INCHES WITH LITTLE OR NO 
  RAINFALL OUTSIDE OF STORM CORES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.

&&

$$

IDZ402>404-408-419-101700-
/O.CON.KBOI.FW.W.0020.120810T1200Z-120811T0200Z/
EASTERN PAYETTE NATIONAL FOREST-NORTHERN BOISE NATIONAL FOREST-
SOUTHERN BOISE NATIONAL FOREST-TREASURE VALLEY-OWYHEE MOUNTAINS-
255 AM MDT FRI AUG 10 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING TO
8 PM MDT THIS EVENING FOR LIGHTNING IN THE EASTERN PAYETTE
NATIONAL FOREST... NORTHERN BOISE NATIONAL FOREST... SOUTHERN
BOISE NATIONAL FOREST...TREASURE VALLEY...AND OWYHEE MOUNTAINS...
WHICH ARE FIRE WEATHER ZONES 402...403...404...408...AND 419...

A RED FLAG WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING TO
8 PM MDT THIS EVENING. 

* THUNDERSTORMS...SCATTERED THUNDERSTORMS WITH ABUNDANT 
  LIGHTNING.

* OUTFLOW WINDS...40 MPH POSSIBLE WITH LITTLE RAINFALL EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.

&&

$$


L
140 
WWUS85 KBOI 101919
RFWBOI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
119 PM MDT FRI AUG 10 2012

...THUNDERSTORMS WILL CONTINUE THROUGH THIS AFTERNOON...

.THUNDERSTORMS WILL BECOME MORE NUMEROUS THIS AFTERNOON AS AN
UPPER TROUGH COMES IN FROM THE WEST. STORMS WILL PRODUCE LIGHTNING
AND GUSTY WINDS...WITH LIMITED PRECIPITATION. THE AREA IS EXPECTED
TO CLEAR FROM WEST TO EAST THIS EVENING AS DRIER AIR MOVES IN.

IDZ402>404-408-418-419-110200-
/O.CON.KBOI.FW.W.0020.000000T0000Z-120811T0200Z/
EASTERN PAYETTE NATIONAL FOREST-NORTHERN BOISE NATIONAL FOREST-
SOUTHERN BOISE NATIONAL FOREST-TREASURE VALLEY-
WESTERN TWIN FALLS BLM-OWYHEE MOUNTAINS-
119 PM MDT FRI AUG 10 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR LIGHTNING IN THE EASTERN PAYETTE NATIONAL FOREST... NORTHERN
BOISE NATIONAL FOREST... SOUTHERN BOISE NATIONAL FOREST...
TREASURE VALLEY...AND OWYHEE MOUNTAINS... WHICH ARE FIRE WEATHER
ZONES 402...403...404...408...AND 419...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING.

* THUNDERSTORMS...SCATTERED THUNDERSTORMS WITH ABUNDANT 
  LIGHTNING. 

* OUTFLOW WINDS...40 MPH POSSIBLE WITH LITTLE RAINFALL EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.

&&

$$


L
439 
WWUS85 KBOI 102328
RFWBOI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
528 PM MDT FRI AUG 10 2012

...THUNDERSTORMS ENDING FROM WEST TO EAST...

.THUNDERSTORMS HAVE ENDED IN ALL AREAS EXCEPT THE WESTERN TWIN
FALLS BLM.

IDZ402>404-408-419-110030-
/O.CAN.KBOI.FW.W.0020.000000T0000Z-120811T0200Z/
EASTERN PAYETTE NATIONAL FOREST-NORTHERN BOISE NATIONAL FOREST-
SOUTHERN BOISE NATIONAL FOREST-TREASURE VALLEY-OWYHEE MOUNTAINS-
528 PM MDT FRI AUG 10 2012

...RED FLAG WARNING IS CANCELLED FOR LIGHTNING IN THE EASTERN
PAYETTE NATIONAL FOREST...NORTHERN BOISE NATIONAL FOREST...
SOUTHERN BOISE NATIONAL FOREST...TREASURE VALLEY...AND OWYHEE
MOUNTAINS...WHICH ARE FIRE WEATHER ZONES 402... 403...404...
408...AND 419...

THUNDERSTORMS HAVE ENDED IN THESE AREAS AND NO NEW STORMS ARE
EXPECTED.

$$

IDZ418-110200-
/O.CON.KBOI.FW.W.0020.000000T0000Z-120811T0200Z/
WESTERN TWIN FALLS BLM-
528 PM MDT FRI AUG 10 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR LIGHTNING IN THE WESTERN TWIN FALLS BLM...WHICH IS FIRE
WEATHER ZONE 418...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING.

* THUNDERSTORMS...SCATTERED THUNDERSTORMS WITH ABUNDANT LIGHTNING.

* OUTFLOW WINDS...40 MPH POSSIBLE WITH LITTLE RAINFALL EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.

&&

$$


L
720 
WWUS85 KBOI 110154
RFWBOI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
754 PM MDT FRI AUG 10 2012

...RED FLAG WARNING EXPIRES...

.THUNDERSTORMS HAVE MOVED OFF TO THE EAST AND A DRIER WESTERLY
FLOW HAS COME IN WITH A PACIFIC UPPER TROUGH. HOT WEATHER WILL
RETURN TO THE DISTRICT ON SUNDAY AS THE TROUGH MOVES EAST AND
HIGH PRESSURE REBUILDS...BUT THE DRYNESS WILL REMAIN UNTIL MONDAY
WHEN THE NEXT SURGE OF MONSOON MOISTURE WORKS ITS WAY IN FROM THE
SOUTH,

IDZ418-110300-
/O.EXP.KBOI.FW.W.0020.000000T0000Z-120811T0200Z/
WESTERN TWIN FALLS BLM-
754 PM MDT FRI AUG 10 2012

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR
LIGHTNING IN THE WESTERN TWIN FALLS BLM...WHICH IS FIRE WEATHER
ZONE 418...

THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. 

THUNDERSTORMS HAVE ENDED FROM THE WEST AND NO MORE LIGHTNING IS
EXPECTED.

$$


L

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this red flag warning went out at Aug 9, 9:48 AM MDT, 3 hours 4 minutes earlier.

Area forecast discussion, Aug 9, 9:48 AM MDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
948 AM MDT THU AUG 9 2012

.DISCUSSION...INCREASING UPPER LEVEL RIDGING AND SOUTHWEST FLOW
ALOFT TODAY...AHEAD OF A SHORT WAVE TROUGH THAT WILL PUSH THROUGH
THE AREA ON FRIDAY. FIRE WEATHER WILL BE THE PRIMARY FORECAST
CONCERN BEGINNING TONIGHT AHEAD OF THE SHORT WAVE PASSAGE. MADE A
FEW MINOR UPDATES TO WIND...POP...WEATHER...AND SKY FOR THIS
AFTERNOON.

&&

.AVIATION...AREAS OF REDUCED VISIBILITY /VFR TO MVFR/ IN WILDFIRE
SMOKE. LIGHT AND VARIABLE SURFACE WINDS THROUGH 18Z...BECOMING LIGHT
TO MODERATE W/SW THIS AFTERNOON. ISOLATED THUNDERSTORMS EXPECTED TO
DEVELOP ALONG AND JUST NORTH OF THE ID/NV BORDER AFTER 20Z.

&&

.PREV DISCUSSION...
SHORT TERM...TODAY THROUGH FRIDAY...SOUTHWEST FLOW CONTINUES
TODAY AND TONIGHT BEFORE A SHORT WAVE TROUGH MOVES INTO THE REGION
FRIDAY. WITH RELATIVELY DRY AIR NO SIGNIFICANT FORCING TODAY OR
TONIGHT...WE CHOSE TO MAINTAIN THE LOW POPS ALREADY IN THE
FORECAST. LATEST GUIDANCE DOES INDICATE SOME CHANCE FOR SHOWERS
OVERNIGHT TONIGHT...ESPECIALLY AFTER MIDNIGHT...BUT WE DO NOT FEEL
CONFIDENT ABOUT THIS SOLUTION AND THEREFORE MADE ONLY SMALL
CHANGES IN THIS DIRECTION. FOR FRIDAY...WITH A WAVE MOVING
IN...KEPT THE HIGHER POPS IN PLACE. TEMPS A LITTLE TRICKIER TODAY
THAN THEY SHOULD BE...CONSIDERING THE IMPACT THE SMOKE HAD ON MAX
TEMPS IN PARTS OF SE OREGON AND IN THE TREASURE VALLEY YDAY.
ATTEMPTED TO ACCOUNT FOR THIS EFFECT TODAY...AND TO A LESSER
EXTENT TOMORROW. WITH AN IMPRESSIVE SMOKE PLUME EMANATING FROM THE
HOLLOWAY FIRE...NEEDED TO KEEP THE AREAS OF SMOKE IN THE FORECAST
AS WELL. WINDS WILL BE GENERALLY LIGHT AND SKIES WILL BE MOSTLY
SUNNY TODAY. WINDS WILL INCREASE SOMEWHAT WITH THE APPROACH OF THE
WAVE ON FRIDAY...AND OF COURSE CLOUDS WILL INCREASE ALSO.

LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY...DRY CONDITIONS WITH
TEMPERATURES CLOSE TO NORMAL THROUGH MUCH OF THE PERIOD. A SERIES
OF UPPER TROUGH STARTING SATURDAY SUPPRESSES THE UPPER RIDGE TO
OUR SOUTHEAST. THIS SETS UP COOL AND DRY ZONAL FLOW ACROSS THE
REGION THROUGH EARLY NEXT WEEK. THE WEAKENING OF THE RIDGE KEEPS
THE MONSOONAL MOISTURE SOUTHEAST THROUGH THE PERIOD LIMITING THE
CHANCE FOR THUNDERSTORMS TO EXTREME SOUTH CENTRAL IDAHO.
TEMPERATURES BRIEFLY REBOUND INTO THE UPPER 90S ON SUNDAY BUT
GRADUALLY FALL THROUGH THE REMAINDER OF THE PERIOD. MODELS IN GOOD
AGREEMENT WITH UPPER TROUGH MOVING ACROSS WESTERN CANADA TUESDAY
AND WEDNESDAY WHICH FURTHER SUPPRESSES THE RIDGE. HOWEVER...
CURRENT MODEL RUNS SHOW THE EAST-SOUTHEAST PROGRESS OF THE TROUGH
SLOWING AND REMAINING OVER THE PACIFIC NORTHWEST BEYOND THURSDAY
AS A BLOCKING PATTERN SETS UP OVER THE COUNTRY.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
OR...NONE.
&&

WEATHER.GOV/BOISE

DISCUSSION...BB
AVIATION.....MT
PREV SHORT TERM...SP
PREV LONG TERM....JS
Hazardous weather outlook, Aug 9, 5:50 AM MDT, 7 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
550 AM MDT THU AUG 9 2012

IDZ011>016-028>030-033-ORZ061>064-101200-
WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-
UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY-
LOWER TREASURE VALLEY OR-
550 AM MDT THU AUG 9 2012 /450 AM PDT THU AUG 9 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON
AND SOUTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Red Flag Warnings in Idaho, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.